Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at May 11, 2012, 4:43 PM EDT for Broward County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2012, 4:43 PM EDT (20:43 UTC)
- Expired
- May 11, 2012, 5:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 36 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.7 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
260 WWUS82 KMFL 112043 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 443 PM EDT FRI MAY 11 2012 FLZ071>073-112115- INLAND BROWARD COUNTY FL INLAND MIAMI-DADE COUNTY FL METRO BROWARD COUNTY FL 443 PM EDT FRI MAY 11 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL BROWARD COUNTY NORTH CENTRAL MIAMI-DADE COUNTY * UNTIL 515 PM EDT * AT 439 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES WEST OF INTERSECTION KROME AND U.S. 27...AND MOVING SOUTH AT 10 MPH. * THE STORM WILL AFFECT... INTERSECTION KROME AND U.S. 27... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2588 8039 2585 8056 2600 8055 2603 8044 TIME...MOT...LOC 2043Z 355DEG 9KT 2595 8048 $$ GARCIA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 11, 2:22 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 11, 2:22 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 222 PM EDT FRI MAY 11 2012 ...INCREASED RISK OF RIP CURRENTS EAST COAST BEACHES THIS WEEKEND... ...THUNDERSTORMS RETURN TO AREA LATE THIS WEEKEND INTO EARLY NEXT WEEK... .DISCUSSION... THE STATIONARY FRONT OVER SOUTH FLORIDA WILL CONTINUE TO DISSIPATE THIS AFTERNOON INTO THIS EVENING...AS HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES MOVES EAST INTO THE WESTERN ATLANTIC WATERS TONIGHT. THIS WILL CONTINUE THE NORTHEAST TO EAST WINDS OVER THE CWA THIS AFTERNOON INTO TONIGHT ALLOWING FOR ISOLATED SHOWERS TO CONTINUE TO WORK INTO THE EAST COAST METRO AREAS. SO WILL CONTINUE THE 10 TO 20 PERCENT POPS IN THESE AREAS. THE WEST COAST SEA BREEZE WILL ALSO CONTINUE TO DEVELOP AND PUSH SLOWLY INLAND THIS AFTERNOON OVER THE WEST COAST METRO AREAS OF SOUTH FLORIDA. THIS WILL ALLOW FOR ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE WESTERN SECTIONS OF SOUTH FLORIDA LATE THIS AFTERNOON INTO EARLY THIS EVENING. SO WILL CONTINUE THE 20 POPS OVER THE WESTERN SECTIONS OF THE CWA FOR THIS AFTERNOON INTO THIS EVENING. THE HIGH OVER THE WESTERN ATLANTIC WATERS WILL REMAIN NEARLY STATIONARY THIS WEEKEND KEEPING THE EASTERLY WIND FLOW OVER THE CWA...BUT WILL ALLOW FOR THE WINDS TO BECOME BREEZY...ESPEICALLY OVER THE EAST COASTAL AREAS OF THE CWA. THIS IN TURN WILL ALLOW FOR AN INCREASE IN THE RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA THIS WEEKEND. DEEPER MOISTURE WILL ALSO START TO RETURN TO THE AREA LATE THIS WEEKEND ON THE EASTERLY WIND FLOW WHICH IN TURN WILL ALLOW FOR ISOLATED SHOWERS OVER THE CWA ON SATURDAY...BEFORE THUNDERSTORMS RETURN TO THE PICTURE FOR SUNDAY. .EXTENDED FORECAST... THE HIGH OVER THE WESTERN ATLANTIC WATERS WILL THEN MOVE SOUTH TO JUST EAST OF THE BAHAMA ISLANDS FOR THE EARLY TO MIDDLE OF NEXT WEEK...AS A COLD FRONT MOVES INTO CENTRAL FLORIDA FROM THE NORTH. THIS WILL ALLOW FOR THE WINDS TO BECOME MORE SOUTHERLY OVER THE CWA FOR EARLY TO MIDDLE OF NEXT WEEK...WHICH IN TURN WILL CONTINUE TO BRING IN MORE MOISTURE TO THE AREA. SO WILL CONTINUE WITH CHANCE POPS OVER THE CWA WITH THE HIGHEST CHANCE AROUND THE LAKE OKEECHOBEE AREA FOR EARLY TO MIDDLE OF NEXT WEEK. && .MARINE... EASTERLY WINDS WILL CONTINUE OVER THE SOUTH FLORIDA WATERS TONIGHT INTO THIS WEEKEND...AS THE WIND SPEEDS INCREASE TO 15 TO 20 KNOTS TONIGHT INTO SATURDAY. THE SPEEDS WILL THEN SLOWLY DECREASE LATE THIS WEEKEND...AND BY EARLY NEXT WEEK BE LESS THAN 10 KNOTS FROM THE SOUTHERLY DIRECTION. THE ATLANTIC SEAS WILL ALSO INCREASE TONIGHT AND BY SATURDAY BE 4 TO 6 FEET...BEFORE SLOWLY SUBSIDING TO LESS THAN 2 FEET BY EARLY NEXT WEEK. FOR THE GULF SIDE...THE SEAS SHOULD REMAIN AT 4 FEET OR LESS THROUGH THE WEEKEND INTO EARLY NEXT WEEK. SO WILL BE PUTTING UP A SCEC CONDITIONS FOR ALL OF THE CWA WATERS FOR TONIGHT. && .FIRE WEATHER... THE RELATIVE HUMIDITIES WILL REMAIN ABOVE THE 35 PERCENT CRITICAL VALUE THROUGH THE WEEKEND OVER ALL OF SOUTH FLORIDA. SO NO PROBLEMS ARE EXPECTED WITH THE FIRE WEATHER. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 75 84 74 85 / 10 10 10 20 FORT LAUDERDALE 77 84 76 85 / 10 10 10 20 MIAMI 76 85 75 86 / 10 10 10 20 NAPLES 70 90 70 90 / 20 20 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...54/BNB AVIATION/RADAR...84/AK
Hazardous weather outlook, May 11, 9:38 AM EDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 938 AM EDT FRI MAY 11 2012 AMZ610-630-FLZ063-066>075-168-172>174-120445- LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH- METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD- METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 938 AM EDT FRI MAY 11 2012 ...SLIGHT CHANCE OF THUNDERSTORMS GULF COAST THIS AFTERNOON... ...SLIGHT RISK OF RIP CURRENTS ATLANTIC BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE GULF COAST THIS AFTERNOON. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING, GUSTY WINDS, AND HEAVY DOWNPOURS. RIP CURRENTS: A NORTHEAST WIND OF 10 TO 15 MPH ALONG THE ATLANTIC COAST WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS AT THE BEACHES OF PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A MODERATE TO HIGH RISK OF RIP CURRENTS IS FORECAST FOR THE ATLANTIC BEACHES FOR SATURDAY WITH A DECREASING THREAT EARLY NEXT WEEK. A CHANCE OF THUNDERSTORMS WILL ALSO RETURN TO THE REGION EARLY NEXT WEEK WITH OCCASIONAL LIGHTNING STRIKES AND BRIEF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Local storm report, May 11, 3:26 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
326 PM EDT FRI MAY 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM WATER SPOUT MIAMI BEACH 25.81N 80.13W
05/11/2012 MIAMI-DADE FL TRAINED SPOTTER
TRAINED SPOTTER REPORTED A WATERSPOUT 3 TO 5 MILES EAST
OF 23RD ST IN MIAMI BEACH.
&&
RIVERASpecial weather statement, May 11, 4:43 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 443 PM EDT FRI MAY 11 2012 FLZ071>073-112115- INLAND BROWARD COUNTY FL INLAND MIAMI-DADE COUNTY FL METRO BROWARD COUNTY FL 443 PM EDT FRI MAY 11 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL BROWARD COUNTY NORTH CENTRAL MIAMI-DADE COUNTY * UNTIL 515 PM EDT * AT 439 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES WEST OF INTERSECTION KROME AND U.S. 27...AND MOVING SOUTH AT 10 MPH. * THE STORM WILL AFFECT... INTERSECTION KROME AND U.S. 27... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2588 8039 2585 8056 2600 8055 2603 8044 TIME...MOT...LOC 2043Z 355DEG 9KT 2595 8048 GARCIA
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:53 PM EDT | Special Weather Statement | MFL | Palm Beach | 52 min |
| May 10, 9:20 PM EDT | Special Weather Statement | MFL | Martin | 40 min |
| May 10, 9:34 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 26 min |
| May 10, 9:40 PM EDT | Special Weather Statement | MFL | Broward | 50 min |
| May 11, 12:49 PM EDT | Special Marine Warning | MFL | 26 min | |
| May 11, 3:25 PM EDT | Special Marine Warning | MFL | 50 min | |
| May 11, 6:42 PM EDT | Areal Flood Advisory | MFL | Collier | 2 hr |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.